Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 12, 2017, 8:45 PM EDT for Talbot County, Maryland. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 8:45 PM EDT (00:45 UTC)
- Expired
- Aug 12, 2017, 9:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
County Talbot County, MD
The radar
The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
424
WWUS81 KPHI 130045
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
845 PM EDT SAT AUG 12 2017
MDZ012-015-019-130145-
Queen Anne's-Talbot-Kent-
845 PM EDT SAT AUG 12 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TALBOT...
SOUTHWESTERN QUEEN ANNE'S AND SOUTHWESTERN KENT COUNTIES...
At 844 PM EDT, strong thunderstorms were clustered near Severn River,
moving southeast at 20 mph.
Winds up to 45 mph and pea size hail are possible with this storm.
Locations impacted include...
Easton, Talbot, St. Michaels, Chester, Grasonville, Tilghman Island,
Stevensville, Skipton, Copperville, Cordova, Stevensville South and
Dominion.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3886 7626 3886 7625 3879 7620 3879 7619
3894 7621 3889 7629 3896 7631 3885 7637
3884 7637 3885 7638 3894 7636 3897 7635
3904 7631 3888 7597 3869 7622 3876 7622
3877 7632 3868 7634 3876 7638
TIME...MOT...LOC 0044Z 312DEG 18KT 3894 7643
$$
MeolaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 12, 7:41 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 12, 7:41 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 741 PM EDT Sat Aug 12 2017 .SYNOPSIS... A cold front will move through our area later tonight. The front will then stall to our south late this weekend into early next week while high pressure builds in from the Great Lakes. A weak disturbance may progress through the Mid Atlantic on Tuesday before high pressure returns Wednesday. The high moves offshore by Thursday as the next storm system tracks across the Upper Midwest. This area of low pressure may track over the area or nearby to our north Thursday night or Friday. A cold front with this system may stall as it reaches our area heading into the beginning of next weekend. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 730 PM Update...The remaining Severe Thunderstorm Watch has been cancelled. Deeper convection resides near DC where there is more instability (MLCAPE 2000 J/kg) than in our area (1000 J/kg). However, there is some uncertainty if these storms can maintain their current intensity by the time they move into the Eastern Shore of MD over the next few hours. Since any severe threat there looks localized, we will just carry a mention in the updated Hazardous Weather Outlook. The PoPs were adjusted quite a bit, mostly to lower them across the northern areas and also placed the highest values based on ongoing or anticipated showers/thunder. Otherwise, a cold front will move across our region later tonight. Most of the precipitation should be off the coast by midnight, then some lingering lower clouds (especially closer to the coast) and patchy light fog are possible for awhile with some clearing anticipated as drier air arrives behind the cold front. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Surface high pressure is forecast to build into our region from the west for Sunday. We are anticipating a mostly sunny sky with perhaps some high clouds lingering over our southeastern counties for a time. The wind is expected to be from the northwest around 5 to 10 MPH for much of the day. Maximum temperatures are forecast to be mostly in the lower and middle 80s. Readings should not get above the 70s in the elevated terrain of the Poconos and northwestern New Jersey. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... The front that moves through our area tonight is expected to stall to our south across the lower Delmarva Peninsula Sunday night. Models show a wave of low pressure developing along this front near southeastern VA early Monday. Backed flow from the south ahead of this low may cause the front to return back northward over Delmarva. How far north the warm front makes it will depend on how quickly the low deepens. The models have not come into much better agreement with the latest 12Z runs, so there is still considerable uncertainty in the forecast regarding how far north showers spread into our area on Monday. Low chance PoPs are confined to south and east of Philadelphia on Monday with the highest PoPs (40 percent) residing in eastern MD, southern DE and SE NJ for the afternoon and evening hours. Near normal temps can be expected. A chance for showers Tuesday afternoon/evening in association with a shortwave trough moving through the northern Mid-Atlantic region. Despite the presence of organized (albeit modest) lift on the synoptic scale that arrives close to peak heating, moisture (sfc dewpoints in the lower 60s and PWATs less than 1.5") and instability (MLCAPE 500 J/kg or less) appear to be the limiting factors for robust convection. Will keep thunderstorms mentioned in the forecast for inland zones but only a slight chance. High pressure building in from the north/west midweek. This will yield a quiet stretch of weather Tuesday night through Wednesday night. Forecast temperatures are close to normal. Southerly return flow develops late in the week in response to the high moving offshore and low pressure tracking across the Great Lakes. Went slightly above just about all guidance for max temps on Thursday and Friday with the Mid-Atlantic region situated in the warm sector of the low pressure system. Although highs in the 90s are not out of the question, particularly on Friday, did not go quite this warm with the forecast given the likelihood for cloud cover to limit our heating potential. There is plenty of disagreement among the models regarding the track of the low and timing of the cold front for this late week system. Some of the guidance hints at this front stalling near Delmarva for the start of next weekend. For now, we will continue to mention a chance for showers and storms Thursday through Saturday. This rather broad time window will hopefully be refined over the upcoming days once models converge toward a solution. Initially a pre-frontal trough and then the cold front will be the main foci for convection. Storm coverage and intensity could increase in the afternoon if one of these features resides over our area during peak heating. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR, however MVFR/IFR with any shower or thunderstorm through about 04z. Some low clouds will linger for awhile mainly at KILG, KMIV to KACY, with possibly some local light fog for a time overnight before drier air arrives. South-southwest winds less than 10 knots, becoming west to northwest late tonight. Sunday...VFR. Northwest winds mostly 5-10 knots. OUTLOOK... Sunday night and Monday morning...Predominately VFR. Monday afternoon and Monday night...VFR favored from I-95 terminals, N/W. MVFR with lowering clouds and showers to our south may expand toward MIV and ACY. Tuesday...Generally VFR with a chances for showers and slight chance for thunderstorms. This activity could lead to localized/brief restrictions. Tuesday night through Wednesday night...VFR. Thursday...Showers and storms return to the forecast for the afternoon and night with the slightly better chances appear to reside in our western terminals. Sub-VFR possible. && .MARINE... A southerly flow 10 to 15 knots (initially southeast with gusts up to 20 knots in Delaware Bay) will become westerly late tonight, then northwest toward daybreak. The northwest wind should continue on Sunday morning before backing toward the southwest and south in the afternoon. Wave heights on our ocean waters are expected to be 2 to 4 feet. Waves on Delaware Bay should be 1 to 2 feet. OUTLOOK... Sunday night through Thursday...Winds and seas below SCA criteria. However, can see winds getting close to 25 kt for a brief period either Monday afternoon or evening if an area of low pressure that tracks to our south of the waters winds up being stronger than forecast. This is currently not a likely scenario. RIP CURRENTS... There is a low risk for the development of dangerous rip currents on Sunday, with an offshore wind in the morning before turning to the southwest or south during the afternoon. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Klein Near Term...Gorse/Iovino/Klein Short Term...Iovino Long Term...Klein Aviation...Gorse/Iovino/Klein Marine...Iovino/Klein
Hazardous weather outlook, Aug 12, 7:32 PM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 732 PM EDT Sat Aug 12 2017 DEZ001>003-MDZ008-NJZ001-007>010-012-013-015>023-027-PAZ054-055- 060>062-070-071-101>106-132345- New Castle-Kent-Inland Sussex-Cecil-Sussex-Warren-Morris-Hunterdon- Somerset-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 732 PM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ012-015-019-020-132345- Kent MD-Queen Annes-Talbot-Caroline- 732 PM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Tonight. A few thunderstorms this evening may produce locally strong winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-132345- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 732 PM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-132345- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 732 PM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 5:00 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
500 PM EDT SAT AUG 12 2017
PAZ060-122200-
Berks-
500 PM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT BERKS...
At 459 PM EDT, a strong thunderstorm was located over Avon, or near
Myerstown, moving east at 25 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Kutztown, Hamburg, Fleetwood, Sinking
Spring, Laureldale, Womelsdorf, Wernersville, Newmanstown, Leesport,
Shoemakersville, Bernville, Lyons, Strausstown, Spring Ridge,
Fairview Hgts, Shillington and West Reading.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4052 7634 4052 7625 4053 7622 4057 7572
4056 7571 4020 7577 4019 7579 4023 7602
4036 7621 4037 7623 4049 7643
TIME...MOT...LOC 2059Z 278DEG 21KT 4037 7637
MeolaSpecial weather statement, Aug 12, 6:18 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
618 PM EDT SAT AUG 12 2017
PAZ060-101-103-122245-
Western Montgomery-Western Chester-Berks-
618 PM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...WESTERN
MONTGOMERY AND NORTH CENTRAL CHESTER COUNTIES...
At 617 PM EDT, a strong thunderstorm was located near Adamstown, or
near Reading, moving east at 20 mph.
This storm will be near...
New Morgan around 625 PM EDT.
Birdsboro and Elverson around 635 PM EDT.
Pottstown, Cedarville, Pughtown and Glenmoore around 645 PM EDT.
Other locations impacted by this storm include Pottsgrove, Lorane,
Kenhorst, South Pottstown, Amity Gardens, Stowe, Kenilworth, Mohnton,
Shillington and Flying Hills.
Winds up to 45 mph and pea size hail are possible with this storm.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm was once severe and may re-intensify, so be certain to
monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
LAT...LON 4032 7597 4028 7558 4005 7574 4012 7592
4014 7588 4024 7604
TIME...MOT...LOC 2217Z 288DEG 19KT 4024 7595
JRKSpecial weather statement, Aug 12, 7:10 PM EDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 710 PM EDT SAT AUG 12 2017 PAZ101-102-130000- Western Chester-Eastern Chester- 710 PM EDT SAT AUG 12 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHESTER AND WESTERN DELAWARE COUNTIES... At 709 PM EDT, a strong thunderstorm was located over Glenmoore, or 11 miles northwest of West Chester, moving southeast at 20 mph. Winds up to 45 mph and pea size hail are possible with this storm. This storm will be near... Downingtown around 725 PM EDT. Lionville, Lionville-Marchwood and Chester Springs around 730 PM EDT. West Chester around 745 PM EDT. Westtown and Paoli around 755 PM EDT. Other locations impacted by this storm include Devon-Berwyn, Chesterbrook, Exton, Malvern and West Goshen. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4009 7586 4018 7578 4006 7540 3990 7557 TIME...MOT...LOC 2309Z 297DEG 15KT 4009 7574 Meola
Special weather statement, Aug 12, 8:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
845 PM EDT SAT AUG 12 2017
MDZ012-015-019-130145-
Queen Anne's-Talbot-Kent-
845 PM EDT SAT AUG 12 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TALBOT...
SOUTHWESTERN QUEEN ANNE'S AND SOUTHWESTERN KENT COUNTIES...
At 844 PM EDT, strong thunderstorms were clustered near Severn River,
moving southeast at 20 mph.
Winds up to 45 mph and pea size hail are possible with this storm.
Locations impacted include...
Easton, Talbot, St. Michaels, Chester, Grasonville, Tilghman Island,
Stevensville, Skipton, Copperville, Cordova, Stevensville South and
Dominion.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3886 7626 3886 7625 3879 7620 3879 7619
3894 7621 3889 7629 3896 7631 3885 7637
3884 7637 3885 7638 3894 7636 3897 7635
3904 7631 3888 7597 3869 7622 3876 7622
3877 7632 3868 7634 3876 7638
TIME...MOT...LOC 0044Z 312DEG 18KT 3894 7643
MeolaThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:24 PM EDT | Special Weather Statement | PHI | Caroline | 36 min |
| Aug 12, 10:57 PM EDT | Special Weather Statement | PHI | Wicomico | 33 min |
| Aug 12, 11:29 PM EDT | Special Weather Statement | PHI | Sussex | 46 min |
Nearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.